Kentucky, 2025Flood in Kentucky, February 1 to 6, 2025
February 1 to 6, 2025 · NWS PAH · 1 event in 1 county or zone
Minor flooding that began late January continued through much of the first week of February on the Green River near Paradise. Heavy rainfall late January was the cause of rising river levels which lowered just below flood stage after a dry start to the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding that began late January continued through much of the first week of February on the Green River near Paradise. Heavy rainfall late January was the cause of rising river levels which lowered just below flood stage after a dry start to the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 11:18 PM CST, 42 minutes earlier. Its key messages:
- Temperatures are forecast to remain above normal through the weekend and into next week.
- Rain returns to the forecast for Wednesday and Thursday. Thunderstorms will also be possible.
Area forecast discussion, Jan 31, 11:18 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1118 PM CST Fri Jan 31 2025
.KEY MESSAGES...
- Temperatures are forecast to remain above normal through the
weekend and into next week.
- Rain returns to the forecast for Wednesday and Thursday.
Thunderstorms will also be possible.
&&
.DISCUSSION...
Issued at 1220 PM CST Fri Jan 31 2025
We cannot rule out an isolated shower until the upper low/trof
clears the area, which will occur by mid evening. As a result,
we've broad brush painted a blanket slight chance to cover it.
Warmer than normal temperatures remain forecast. In the
immediate aftermath of the rains with the departing
trof...Saturday will be the coolest day of the forecast, with
high temperatures in the upper 40s to around 50 degrees; that's
still about 5 degrees warmer than climatological norms.
We start the new week with 60s for highs, and by Wednesday, the
warmest day of the forecast, some 70s may enter the forecast.
Our next rain chances return by then, and subsequently, we cool
back to 50s/30s for highs/lows by the end of the week.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1115 PM CST Fri Jan 31 2025
A cold front has shifted to the south of the area while leading
to MVFR/IFR conditions at each of the TAF sites. This will be
largely a result of lower ceilings in the 1000-3000ft range.
There may be a period where VFR ceilings prevail at MVN/EVV and
possible OWB after around 09Z. Otherwise, visibility is not
expected to be restricted and winds will shift to the north
overnight. Improving flight conditions to VFR can be expected
Saturday afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...
AVIATION...KC
Hazardous weather outlook, Jan 31, 8:54 AM CST, 15 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
854 AM CST Fri Jan 31 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
854 AM CST Fri Jan 31 2025 /954 AM EST Fri Jan 31 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A slight chance of thunderstorms is forecast Wednesday and
Thursday, mainly in the afternoon. Locally heavy rain and
lightning will be the primary storm associated hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Muhlenberg
- When
- February 1, 12:00 AM CST to February 6, 4:15 AM CST
- Where
- Muhlenberg County, 0.16 mi S of Paradise to 0.28 mi ESE of Martwick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.268, -86.980
Late January flooding continued into early February with river levels near Paradise rising to just below moderate flood stage. Flooding of low-lying areas and farmland occurred. River levels fell just below flood stage on the 6th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Flooding in California, February 1 to 5, 2025$68,000 · 31 events
- Drought in Texas, February 1 to 28, 202526 events
- Drought in Nebraska, February 1 to 28, 202521 events
- Winter Storm in Montana, February 1 to 5, 202520 events
- Drought in South Dakota, February 1 to 28, 202519 events
- Winter Weather in Washington, February 1 to 6, 202519 events
- Drought in Tennessee, February 1 to 28, 202517 events
- Drought in New Mexico, February 1 to 28, 202516 events
- Flooding in California, February 1 to 3, 202516 events
- Drought in North Dakota, February 1 to 28, 202515 events
- Drought in New Mexico, February 1 to 28, 202515 events
- Winter Storm and High Wind in Wyoming, February 1 to 3, 202575 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1230202.